Skip to Main content Skip to Navigation
Journal articles

Propagating and non-propagating waves in infinite plates and rectangular cross section plates: orthogonal polynomial approach

Jiangong Yu 1 Jean-Etienne Lefebvre 2, 3, 4 Wei-Jiang Xu 2, 5, 4 Farouk Benmeddour 2, 5, 4 Xiaoming Zhang 1 
3 MAMINA - IEMN - Matériaux et Acoustiques pour MIcro et NAno systèmes intégrés - IEMN
IEMN-DOAE - Institut d’Électronique, de Microélectronique et de Nanotechnologie - Département Opto-Acousto-Électronique - UMR 8520
5 TPIA - IEMN - Transduction, Propagation et Imagerie Acoustique - IEMN
IEMN-DOAE - Institut d’Électronique, de Microélectronique et de Nanotechnologie - Département Opto-Acousto-Électronique - UMR 8520
Abstract : The wave field near defect, edge or load represents a superposition of propagating and non-propagating modes. It is necessary to investigate the non-propagating wave characteristics if the wave scatter and edge resonance should be taken into consideration. In this paper, a modified orthogonal polynomial approach was developed to computationally solve, for non-dissipative materials, the propagating waves given by pure real roots and non-propagating waves given by pure imaginary and complex roots. The dispersion curves giving real part wavenumber and imaginary part wavenumber as functions of the angular frequency are obtained. The results for an isotropic plate and a cubic plate are calculated to make the comparison with exact results. The dispersion curves for a plate with a rectangular cross section are also illustrated. The displacement amplitude variations are illustrated in the vicinity of the frequency where the non-propagating wave becomes a propagating one
Complete list of metadata

https://hal-uphf.archives-ouvertes.fr/hal-03560155
Contributor : Mylène Delrue Connect in order to contact the contributor
Submitted on : Monday, February 7, 2022 - 1:54:10 PM
Last modification on : Wednesday, March 23, 2022 - 3:51:35 PM

Identifiers

Citation

Jiangong Yu, Jean-Etienne Lefebvre, Wei-Jiang Xu, Farouk Benmeddour, Xiaoming Zhang. Propagating and non-propagating waves in infinite plates and rectangular cross section plates: orthogonal polynomial approach. Acta Mechanica, Springer Verlag, 2017, 228 (11), pp.3755-3769. ⟨10.1007/s00707-017-1917-1⟩. ⟨hal-03560155⟩

Share

Metrics

Record views

21